Small cycle double covers of 4-connected planar graphs

Abstract

Acycle double cover of a graph,G, is a collection of cycles,C, such that every edge ofG lies in precisely two cycles ofC. TheSmall Cycle Double Cover Conjecture, proposed by J. A. Bondy, asserts that every simple bridgeless graph onn vertices has a cycle double cover with at mostn−1 cycles, and is a strengthening of the well-knownCycle Double Cover Conjecture. In this paper, we prove Bondy's conjecture for 4-connected planar graphs.

This is a preview of subscription content, access via your institution.

References

  1. [1]

    J. A. Bondy: Small cycle double covers of graphs, in:Cycles and Rays (G. Hahn, G. Sabidussi, and R. Woodrow, eds.), NATO ASI Ser. C, Kluwer Academic Publishers, Dordrecht, 1990, 21–40.

    Google Scholar 

  2. [2]

    N. Dean: What is the smallest number of dicycles in a dicycle decomposition of an eulerian graph?,J. Graph Theory 10 (1986), 299–308.

    Google Scholar 

  3. [3]

    O. Favaron, andM. Kouider: Path partitions and cycle partitions of eulerian graphs of maximum degree 4.Studia Sci. Math. Hungar. 23 (1988), 237–244.

    Google Scholar 

  4. [4]

    A. Granville, andA. Moisiadis: On Hajós' Conjecture, in:Proceedings of the Sixteenth Manitoba Conference on Numerical Mathematics and Computing, Congressus Numerantium 56 (1987) 183–187.

  5. [5]

    F. Jaeger: Flows and generalized coloring theorems in graphs,J. Combinatorial Theory, Ser. B 26 (1979), 205–216.

    Google Scholar 

  6. [6]

    L. Lovász: On covering of graphs, in:Theory of Graphs (P. Erdős and G. O. H. Katona, eds.), Academic Press, 1968, 231–236.

  7. [7]

    K. Seyffarth:Cycle and Path Covers of Graphs, Ph. D. Thesis, University of Waterloo, 1989.

  8. [8]

    K. Seyffarth: Hajós' Conjecture and small cycle double cover of planar graphs,Discrete Math. 101 (1992), 291–306.

    Google Scholar 

  9. [9]

    P. D. Seymour: Sums of circuits, in:Graph Theory and Related Topics (J. A. Bondy and U. S. R. Murty, eds.), Academic Press, New York, 1979, 341–355.

    Google Scholar 

  10. [10]

    G. Szekeres: Polyhedral decomposition of cubic graphs,Bull. Austral. Math. Soc. 8 (1973), 367–387.

    Google Scholar 

  11. [11]

    J. Tao: On Hajós' conjecture (Chinese),J. China Univ. Sci. Tech. 14 (1984), 585–592.

    Google Scholar 

  12. [12]

    W. T. Tutte: A theorem on planar graphs,Trans. Amer. Math. Soc. 82 (1956), 99–116.

    Google Scholar 

Download references

Author information

Affiliations

Authors

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Seyffarth, K. Small cycle double covers of 4-connected planar graphs. Combinatorica 13, 477–482 (1993). https://doi.org/10.1007/BF01303519

Download citation

AMS subject classification codes (1991)

  • 05 C 10
  • 05 C 38
  • 05 C 70